Alert archive / Texas / High Wind Warnings in 2020

High Wind Warning 3, NWS Amarillo, TX

June 8, 202012 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Jun 8, 2020, 2:17 PM CDT for 12 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 9, 2020, 2:32 AM CDT. It was in force for 19 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 2020, 2:17 PM CDT (19:17 UTC)
In effect from
Jun 9, 2020, 2:32 AM CDT
Expired
Jun 9, 2020, 9:36 PM CDT
In force
19 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:25 AM CDTNON-TSTM WND GST 5812 Ne Eva, OK
Jun 9, 10:34 AM CDTNON-TSTM WND GST 582 W Guymon, OK
Jun 9, 10:45 AM CDTNON-TSTM WND GST 582 E Goodwell, OK
Jun 9, 11:05 AM CDTNON-TSTM WND GST 612 E Goodwell, OK
Jun 9, 11:25 AM CDTNON-TSTM WND GST 583 Sse Boise City, OK
Jun 9, 11:31 AM CDTNON-TSTM WND GST 581 Nw Palo Duro Reservoi, TX
Jun 9, 11:45 AM CDTNON-TSTM WND GST 601 Nw Palo Duro Reservoi, TX
Jun 9, 12:49 PM CDTNON-TSTM WND GST 613 Sw Dalhart, TX
Jun 9, 1:09 PM CDTNON-TSTM WND GST 581 Nnw Stinnett, TX
Jun 9, 1:35 PM CDTNON-TSTM WND GST 681 W Hooker, OK
Jun 9, 2:15 PM CDTNON-TSTM WND GST 611 Ssw Beaver, OK
Jun 9, 2:15 PM CDTNON-TSTM WND GST 673 Sse Boise City, OK
Jun 9, 2:32 PM CDTNON-TSTM WND GST 634 Wnw Stratford, TX
Jun 9, 2:36 PM CDTNON-TSTM WND GST 623 Sw Dalhart, TX
Jun 9, 3:15 PM CDTHIGH SUST WINDS 443 Ene Perryton, TXSUSTAINED 40 ALSO MEASURED AT 2:55 PM, 3:55 PM, AND 4:15 PM. HIGHEST GUST 54 MPH
Jun 9, 3:20 PM CDTNON-TSTM WND GST 6312 Ne Eva, OK
Jun 9, 3:35 PM CDTNON-TSTM WND GST 581 Wnw Fritch, TX
Jun 9, 3:35 PM CDTNON-TSTM WND GST 585 Nnw Pampa, TX
Jun 9, 3:45 PM CDTDUST STORM11 Ne Stratford, TX*** 2 FATAL *** NEAR ZERO VISIBILITY DUE TO BLOWING DUST CAUSED AN ACCIDENT INVOLVING 3 SEMI-TRUCKS, WITH TRAILERS AND TRUCK CAMPERS BECOMING INVOLVED IN A FIRE. WIND SPEED ACCORDING TO NEAREST MESONET WAS GUSTING UP TO 60 MPH AT TIME OF CRASH ON U.S. HIGHWAY
Jun 9, 3:55 PM CDTNON-TSTM WND GST 65Gruver, TXLARGE COTTONWOOD TREE BRANCH MEASURING APPROXIMATELY A FOOT TO FOOT AND A HALF IN DIAMETER WAS BROUGHT DOWN DUE TO WIND GUSTS ESTIMATED TO BE AROUND 65 MPH. PICTURES RECEIVED VIA TWITTER.
Jun 9, 3:55 PM CDTNON-TSTM WND DMGGruver, TXLARGE COTTONWOOD TREE BRANCH MEASURING APPROXIMATELY A FOOT TO FOOT AND A HALF IN DIAMETER WAS BROUGHT DOWN DUE TO WIND GUSTS ESTIMATED TO BE AROUND 65 MPH. PICTURES RECEIVED VIA TWITTER.
Jun 9, 4:00 PM CDTNON-TSTM WND GST 598 W Slapout, OK
Jun 9, 4:10 PM CDTNON-TSTM WND GST 632 E Goodwell, OK
Jun 9, 4:10 PM CDTNON-TSTM WND GST 651 Ssw Beaver, OK
Jun 9, 4:15 PM CDTNON-TSTM WND GST 583 W Dumas, TXSUSTAINED MAX WIND SPEED OF 47 MPH AN HOUR BEFORE AT 315 PM
Jun 9, 4:15 PM CDTNON-TSTM WND GST 662 E Goodwell, OK
Jun 9, 4:17 PM CDTNON-TSTM WND GST 641 Nw Palo Duro Reservoi, TX
Jun 9, 4:21 PM CDTNON-TSTM WND GST 592 Nw Lake Mcclellan, TX
Jun 9, 4:27 PM CDTNON-TSTM WND GST 661 Nnw Stinnett, TX
Jun 9, 4:30 PM CDTHIGH SUST WINDS 531 Nw Palo Duro Reservoi, TXABOUT 21 OBS BETWEEN 1:14PM TO 4:30PM OF SUSTAINED OF AT LEAST 50 MPH WITH THE HIGHEST BEING 53 MPH
Jun 9, 4:35 PM CDTNON-TSTM WND GST 615 Nnw Pampa, TX
Jun 9, 4:35 PM CDTNON-TSTM WND GST 618 W Slapout, OK
Jun 9, 4:50 PM CDTHIGH SUST WINDS 446 E Canadian, TX29 MESONET 1 MIN OBS MEASURING AT LEAST 40 MPH SUSTAINED FROM 2:30 PM TO 4:50 PM. HIGHEST GUST 56 MPH SO AS OF 450 PM.
Jun 9, 5:05 PM CDTNON-TSTM WND GST 623 Sw Dalhart, TX
Jun 9, 5:47 PM CDTNON-TSTM WND GST 616 E Canadian, TX
Jun 9, 5:55 PM CDTHIGH SUST WINDS 526 E Canadian, TX
Jun 9, 5:55 PM CDTNON-TSTM WND GST 626 E Canadian, TX
Jun 9, 5:58 PM CDTNON-TSTM WND GST 643 Ene Perryton, TX
Jun 9, 6:15 PM CDTNON-TSTM WND GST 683 Ene Perryton, TX
Jun 9, 7:00 PM CDTNON-TSTM WND GST 671 Ssw Beaver, OK
Jun 9, 7:30 PM CDTNON-TSTM WND GST 668 W Slapout, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-393 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS74 KAMA 081917
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
217 PM CDT Mon Jun 8 2020

OKZ001>003-TXZ001>008-090330-
/O.UPG.KAMA.HW.A.0001.200609T1400Z-200610T0200Z/
/O.NEW.KAMA.HW.W.0003.200609T1400Z-200610T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, and Borger
217 PM CDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of Oklahoma and Texas. 

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ009>020-317-090330-
/O.NEW.KAMA.WI.Y.0009.200609T1400Z-200610T0200Z/
Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-
Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon-
Including the cities of Miami, Canadian, Vega, Amarillo, 
Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, 
Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon
217 PM CDT Mon Jun 8 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY...

* WHAT...Northwest winds of 35 to 40 mph expected.

* WHERE...Portions of Texas. 

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
793 
WWUS74 KAMA 090244
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
944 PM CDT Mon Jun 8 2020

TXZ009-010-014-015-091100-
/O.UPG.KAMA.WI.Y.0009.200609T1400Z-200610T0200Z/
/O.EXA.KAMA.HW.W.0003.200609T1400Z-200610T0200Z/
Roberts-Hemphill-Gray-Wheeler-
Including the cities of Miami, Canadian, Pampa, Shamrock, 
and Wheeler
944 PM CDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY...

* WHAT...Northwest winds of 40 to 45 mph expected.

* WHERE...Roberts, Hemphill, Gray and Wheeler Counties.

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

OKZ001>003-TXZ001>008-091100-
/O.CON.KAMA.HW.W.0003.200609T1400Z-200610T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, and Borger
944 PM CDT Mon Jun 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT
TUESDAY...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...All of the Oklahoma Panhandle and the northern Texas
  Panhandle.

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ011>013-016>020-317-091100-
/O.CON.KAMA.WI.Y.0009.200609T1400Z-200610T0200Z/
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Donley-
Collingsworth-Palo Duro Canyon-
Including the cities of Vega, Amarillo, Panhandle, White Deer, 
Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
944 PM CDT Mon Jun 8 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT
TUESDAY...

* WHAT...Northwest winds of 35 to 39 mph expected.

* WHERE...The southern Texas Panhandle.

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
500 
WWUS74 KAMA 090732
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
232 AM CDT Tue Jun 9 2020

OKZ001>003-TXZ001>010-014-015-091700-
/O.EXT.KAMA.HW.W.0003.200609T0732Z-200610T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Gray-Wheeler-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Pampa, Shamrock, and Wheeler
232 AM CDT Tue Jun 9 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 75 mph.

* WHERE...Oklahoma Panhandle and the northern half of the Texas
  Panhandle and parts of the southeast Texas Panhandle.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ011>013-016>020-317-091700-
/O.EXT.KAMA.WI.Y.0009.200609T0732Z-200610T0200Z/
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Donley-
Collingsworth-Palo Duro Canyon-
Including the cities of Vega, Amarillo, Panhandle, White Deer, 
Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
232 AM CDT Tue Jun 9 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 39 mph with gusts up to 55 mph.

* WHERE...Collingsworth, Carson, Potter, Oldham, Randall, Deaf 
  Smith, Donley, Armstrong and Palo Duro Canyon Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
150 
WWUS74 KAMA 091610
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1110 AM CDT Tue Jun 9 2020

OKZ001>003-TXZ001>010-014-015-100200-
/O.CON.KAMA.HW.W.0003.000000T0000Z-200610T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Gray-Wheeler-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Pampa, Shamrock, and Wheeler
1110 AM CDT Tue Jun 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 75 mph.

* WHERE...Oklahoma Panhandle and the northern half of the Texas 
  Panhandle and parts of the southeast Texas Panhandle.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ011>013-016>020-317-100200-
/O.CON.KAMA.WI.Y.0009.000000T0000Z-200610T0200Z/
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-Donley-
Collingsworth-Palo Duro Canyon-
Including the cities of Vega, Amarillo, Panhandle, White Deer, 
Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
1110 AM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 39 mph with gusts up to 55 mph.

* WHERE...Collingsworth, Carson, Potter, Oldham, Randall, Deaf 
  Smith, Donley, Armstrong and Palo Duro Canyon Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
884 
WWUS74 KAMA 092352
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
652 PM CDT Tue Jun 9 2020

OKZ001-TXZ001-002-006-007-100100-
/O.CAN.KAMA.HW.W.0003.000000T0000Z-200610T0200Z/
Cimarron-Dallam-Sherman-Hartley-Moore-
Including the cities of Boise City, Keyes, Dalhart, Stratford, 
Hartley, Channing, and Dumas
652 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING IS CANCELLED...

Northwest winds have been decreasing across the western zones this
evening, and impacts are no longer expected due to high winds. 

$$

TXZ011-012-016-017-317-100100-
/O.CAN.KAMA.WI.Y.0009.000000T0000Z-200610T0200Z/
Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Vega, Amarillo, Hereford, Canyon, 
and Palo Duro Canyon
652 PM CDT Tue Jun 9 2020

...WIND ADVISORY IS CANCELLED...

Northwest winds have been decreasing across the western zones this
evening, and impacts are no longer expected due to strong winds. 

$$

OKZ002-003-TXZ003>005-008>010-014-015-100200-
/O.EXT.KAMA.HW.W.0003.000000T0000Z-200610T0400Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-
Hemphill-Gray-Wheeler-
Including the cities of Guymon, Beaver, Forgan, Spearman, Gruver,
Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, 
Pampa, Shamrock, and Wheeler
652 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 65 mph.

* WHERE...Eastern Oklahoma Panhandle and the northeastern and 
  east central parts of the Texas Panhandle.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ013-018>020-100200-
/O.CON.KAMA.WI.Y.0009.000000T0000Z-200610T0200Z/
Carson-Armstrong-Donley-Collingsworth-
Including the cities of Panhandle, White Deer, Claude, Clarendon,
and Wellington
652 PM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 39 mph with gusts up to 55 mph.

* WHERE...Collingsworth, Carson, Potter, Oldham, Randall, Deaf 
  Smith, Donley, Armstrong and Palo Duro Canyon Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Ward
961 
WWUS74 KAMA 100118
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
818 PM CDT Tue Jun 9 2020

OKZ002-TXZ003-008>010-014-015-100230-
/O.CAN.KAMA.HW.W.0003.000000T0000Z-200610T0400Z/
Texas-Hansford-Hutchinson-Roberts-Hemphill-Gray-Wheeler-
Including the cities of Guymon, Spearman, Gruver, Borger, Miami, 
Canadian, Pampa, Shamrock, and Wheeler
818 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING IS CANCELLED...

Northwest winds have been decreasing across the central and
southeastern zones this evening, and impacts are no longer 
expected due to high winds. 

$$

TXZ013-018>020-100230-
/O.CAN.KAMA.WI.Y.0009.000000T0000Z-200610T0200Z/
Carson-Armstrong-Donley-Collingsworth-
Including the cities of Panhandle, White Deer, Claude, Clarendon,
and Wellington
818 PM CDT Tue Jun 9 2020

...WIND ADVISORY IS CANCELLED...

Northwest winds have been decreasing across the southeastern zones
this evening, and impacts are no longer expected due to strong 
winds.

$$

OKZ003-TXZ004-005-100400-
/O.CON.KAMA.HW.W.0003.000000T0000Z-200610T0400Z/
Beaver-Ochiltree-Lipscomb-
Including the cities of Beaver, Forgan, Perryton, Booker, 
Higgins, and Follett
818 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Northwest winds 40 to 50 mph with gusts up to 65 mph.

* WHERE...The far eastern Oklahoma Panhandle and the far
  northeastern Texas Panhandle.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Ward
507 
WWUS74 KAMA 100236
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
936 PM CDT Tue Jun 9 2020

OKZ003-TXZ004-005-100345-
/O.CAN.KAMA.HW.W.0003.000000T0000Z-200610T0400Z/
Beaver-Ochiltree-Lipscomb-
Including the cities of Beaver, Forgan, Perryton, Booker, 
Higgins, and Follett
936 PM CDT Tue Jun 9 2020

...HIGH WIND WARNING IS CANCELLED...

Sustained northwest winds have decreased well below 40 mph in the
far northeast Panhandle, so the High Wind Warning is cancelled. 
However, sustained winds will remain in the 15 to 25 mph range 
through 11 PM. 

$$

Ward

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jun 8, 12:33 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 8, 12:33 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1233 PM CDT Mon Jun 8 2020

.AVIATION...
VFR conditions expected throughout the 18Z TAF period. Main
weather highlight will be the strong winds. Southwest winds to
start the AF period at 10-20 kts will shift to northwesterly
behind passing cold front; moving through all TAF sites between
07Z and 12Z Tuesday. Winds after cold front passage will increase
to sustained of 25-35 kts with gusts potentially over 50 kts at
times through to the end of the TAF period, especially for KGUY.

Meccariello

&&

PREV DISCUSSION... /Issued 400 AM CDT Mon Jun 8 2020/

SHORT TERM...Today through Tuesday Night...
A busy short term given the lack of precipitation. Winds will be
the main concern. Today's winds and RH threat will bring elevated
to critical Fire Weather conditions (See Fire Weather Discussion).
Upper level trof will continue to move closer to the Four Corners
Region today, with enhanced southwest flow. Winds are not as
strong aloft as they were yesterday, but surface gradients will
still be strong enough to bring winds in the 20-25 mph range with
gusts up to 35 mph. It will be another pretty dry day today with
a sharp dryline setup over the central to eastern Panhandles.
Dewpoints look to end up in the 50s to 60s east of the dryline,
and could be as low as the teens to 20s on the west side of the
dryline. Right now the atmosphere looks capped enough east of the
dryline that we wont see any storms. No subtle impulses that look
like they could aid in lift to get a storm going. But it's not a
zero chance. If a storm manages to break the cap (less than 10
percent confidence) then it could go severe given 1500+ J/kg of SB
CAPE.

Cold front will move through tonight, and there is no question
that it will be a breezy to windy cold front, but we have some
issues that still need to be ironed out. Very strong LLJ expected
to set up somewhere from eastern CO to central KS during peak
heating Tuesday. This will allow for strong mixing and potential
for very strong wind gusts. The next issue will be the highs on
Tuesday. Models strongly differ that highs could be in the low 60s
to the low 80s across the OK Panhandle. For now we focused on the
threat for high winds with a High Wind Watch across the northern
and central Panhandles. Will note that it's highly contingent on
where the jet maxima sets up, and expect some counties will be
added/removed as we hone in on where that maxima will be. Will
also note that the maximum potential wind gusts could be up to 75
mph, but just where that may occur is uncertain. Winds expected to
drop off quickly to light and variable after sunset on Tuesday.

Weber

FIRE WEATHER...
Elevated to critical Fire Weather expected again today. RH values
as low as 7 percent with winds 15 to 25 mph will put RFTI values
in the 4 to 7 range. Red Flag Warnings have been extended to
include the next stack of counties east, which includes the
Amarillo area. Elevated Fire Weather expected for the rest of the
Panhandles except the far eastern Panhandles.

Tonight into Tuesday could pose another Fire Weather risk. Right
now it's difficult to say, the temperatures will play a huge role,
as the winds should trigger widespread 2 to 4 across the
Panhandles, the RH values could shut down the RFTI's all together
if the temps are cold enough to push the RH's over 35 percent, but
there are models that suggest we could be mild and dry with less
wind, but that would still trigger RFTI's around the 2 to 4 range.
Either way fire officials should be on alert for critical or
elevated Fire Weather on Tuesday.

Weber

LONG TERM... Pressure gradient is expected to relax on Wednesday
as upper level trough moves into the western Great Lakes. So
expect lighter winds more in the 10 to 15 mph range.

Upper level ridge briefly builds across the Rockies on Thursday and
this will put the Panhandles in a northwest flow aloft.  Models want
to bring an upper level disturbance through this northwest flow
across the Panhandles during late afternoon and early evening. This
disturbance may be strong enough to set off a few showers and
thunderstorms across the southern Texas Panhandle, so have kept low
pops going there.  Moisture may be lacking, so do not think the rain
will be too widespread.

Upper level ridge moves into Plains on Friday and this puts the
Panhandles in a southwest flow aloft ahead of an upper level trough
pushing onshore along the west coast.  Moisture will be brought
northward on the back side of the high and this moisture combined
with a weak disturbance may bring some showers and thunderstorms to
the western Panhandles Friday afternoon and Friday evening.

Next weekend is expected to be dry at this time as the best
moisture axis remains just to our west.

High temperatures look to be above normal from Wednesday through
next weekend, but not as hot as it has been lately.

&&

.AMA Watches/Warnings/Advisories...
TX...High Wind Watch from Tuesday morning through Tuesday evening for
     the following zones: Dallam...Hansford...Hartley...
     Hutchinson...Lipscomb...Moore...Ochiltree...Sherman.

     Red Flag Warning until 9 PM CDT this evening for the following
     zones: Dallam...Deaf Smith...Hartley...Moore...Oldham...
     Palo Duro Canyon...Potter...Randall...Sherman.

OK...High Wind Watch from Tuesday morning through Tuesday evening for
     the following zones: Beaver...Cimarron...Texas.

     Red Flag Warning until 9 PM CDT this evening for the following
     zones: Cimarron...Texas.

&&

29/36
Hazardous weather outlook, Jun 8, 3:54 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
354 AM CDT Mon Jun 8 2020

OKZ001>003-TXZ001>020-317-082100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
354 AM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Elevated to critical fire weather conditions are expected across
all but the far eastern Panhandles through mid evening. A Red Flag
Warning is in effect until 9 pm across the western and central
Oklahoma Panhandle and the western Texas Panhandle for low
relative humidity and breezy southwest winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to critical fire weather conditions will be possible
across the Panhandles on Tuesday due to windy conditions and low
relative humidity.

A cold front will bring strong northwest winds to the Texas and
Oklahoma Panhandles Tuesday. Winds will be in the 35 to 45 mph
range with higher gusts. A High Wind Watch is in effect for the
Oklahoma Panhandle and much of the northern half of the Texas
Panhandle on Tuesday.

Thunderstorms will be possible across the southern Texas Panhandle
Thursday evening and across the western Panhandles Friday
afternoon and evening. Severe thunderstorms are not expected at
this time. However, some of the storms may produce hail and strong
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions Today and Tuesday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:01 AM CDTHigh Wind WatchAMADallam, Hansford, Hartley, Hutchinson, Lipscomb, Moore and 2 more10 hr
Jun 8, 2:17 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more30 hr

Nearby

High Wind Warnings in Texas, 2020High Wind Warnings in Oklahoma, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.